MAUDE Adverse Event Report: DEPUY MITEK LLC US INTRAFIX TIBSHEATH TRIAL/T-HDLE *EA; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US INTRAFIX TIBSHEATH TRIAL/T-HDLE *EA; SURGICAL SCREWDRIVER, REUSABLE
Model Number 254643
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The lot number is unknown.
 
Event or Problem Description
It was reported by the affiliate via complaint submission tool, during an acl repair procedure the intrafix tibial sheath inserter broke while inserting.The affiliate could not provide additional details on how the procedure was completed or on patient status although it was reported a surgical delay did not occur.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional information: subsequent follow-up with the customer, additional information was received.It was reported that the device broke while inserting the sheath.It was reported that there weren't any consequences or impact to the user or patient.It was reported that an alternative product was readily available.It was reported that the event date was unknown.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : according to the information provided, it was reported that the intrafix tibial sheath inserter broke while inserting.The complaint device was received and evaluated.Visual observations confirm that the device was received broken in two pieces at the weld point where the handle meets the shaft.This type of failure is typically observed after the device has been reprocessed over the course of many years therefore causing the weld integrity to degrade.However, given the information provided we cannot discern a definitive root cause for the reported failure.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9447494
Report Number1221934-2019-59923
Device Sequence Number2158645
Product Code LXH
UDI-Device Identifier10886705013357
UDI-Public10886705013357
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number254643
Device Catalogue Number254643
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer12/29/2019
01/27/2020
01/29/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date12/30/2019
01/29/2020
01/30/2020
Patient Sequence Number1